Alert archive / Nevada / Winter Weather Advisories in 2017
Winter Weather Advisory 21, NWS Elko, NV
NWS Elko, NV issued this winter weather advisory at Sep 19, 2017, 2:59 AM PDT for 4 counties in Nevada. It took effect at Sep 20, 2017, 11:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2017, 2:59 AM PDT (09:59 UTC)
- In effect from
- Sep 20, 2017, 11:00 PM PDT
- Expired
- Sep 21, 2017, 11:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2982 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WWUS45 KLKN 190959 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 259 AM PDT Tue Sep 19 2017 NVZ031-033>039-211000- /O.NEW.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 259 AM PDT Tue Sep 19 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM WEDNESDAY TO 11 PM PDT THURSDAY... The National Weather Service in Elko has issued a Winter Weather Advisory for Snow...which is in effect from 11 PM Wednesday to 11 PM PDT Thursday. * SNOW ACCUMULATIONS...6 to 10 inches at elevations above 7000 feet. * SNOW ACCUMULATIONS...Up to 2 inches below 7000 feet. * TIMING...Snow levels will be lowering late Wednesday night through Thursday evening. * IMPACTS...Roads, bridges, and overpasses in the advisory area may become slick and hazardous. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory means that travel difficulties are expected due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$ CS/LW
10 follow-up statements
001 WWUS45 KLKN 192041 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 141 PM PDT Tue Sep 19 2017 NVZ031-033>039-201200- /O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 141 PM PDT Tue Sep 19 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 11 PM PDT THURSDAY... * SNOW ACCUMULATIONS...6 to 10 inches at elevations above 7000 feet. * SNOW ACCUMULATIONS...Up to 2 inches below 7000 feet. * TIMING...Snow levels will be lowering late Wednesday night through Thursday evening. * IMPACTS...Roads, bridges, and overpasses in the advisory area may become slick and hazardous. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory means that travel difficulties are expected due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$
184 WWUS45 KLKN 201046 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 346 AM PDT Wed Sep 20 2017 NVZ031-033>039-210015- /O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 346 AM PDT Wed Sep 20 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT THURSDAY... * SNOW ACCUMULATIONS...6 to 10 inches at elevations above 7000 feet. * SNOW ACCUMULATIONS...Up to 3 inches between 6000 and 7000 feet. * TIMING...Snow levels will be lowering late Wednesday night through Thursday evening. * IMPACTS...Roads, bridges, and overpasses in the advisory area may become slick and hazardous. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory means that travel difficulties are expected due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$
145 WWUS45 KLKN 202039 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 139 PM PDT Wed Sep 20 2017 NVZ031-033>039-210845- /O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 139 PM PDT Wed Sep 20 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT THURSDAY... * SNOW ACCUMULATIONS...6 to 12 inches at elevations above 7000 feet. 12 to 18 inches are possible in the Ruby and White Pine County Mountains. Up to 3 inches between 6000 and 7000 feet. * SNOW LEVELS...8000 to 9000 feet this evening lowering to 6000 to 7000 feet on Thursday. * IMPACTS...Snow covered roads and poor visibility for mountain passes along I-80 and US-50 above 7000. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous. Periods of whiteout conditions in the Ruby Mountains. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for longer than normal commute times due to slippery roads and limited visibilities. Remember to carry tire chains, extra food and water in your vehicle. Backcountry activities are not recommended in the Ruby Mountains until the storm passes. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$
818 WWUS45 KLKN 202222 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 322 PM PDT Wed Sep 20 2017 NVZ031-033>039-211200- /O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 322 PM PDT Wed Sep 20 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT THURSDAY... * SNOW ACCUMULATIONS...6 to 12 inches at elevations above 7000 feet. 12 to 18 inches are possible in the Ruby and White Pine County Mountains. Up to 3 inches between 6000 and 7000 feet. * SNOW LEVELS...8000 to 9000 feet this evening lowering to 6000 to 7000 feet on Thursday. * IMPACTS...Snow covered roads and poor visibility for mountain passes along I-80 and US-50 above 7000. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous. Periods of whiteout conditions in the Ruby and White Pine County Mountains. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for longer than normal commute times due to slippery roads and limited visibilities. Remember to carry tire chains, extra food and water in your vehicle. Backcountry activities are not recommended until the storm passes. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$
758 WWUS45 KLKN 210344 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 844 PM PDT Wed Sep 20 2017 NVZ031-033>039-211200- /O.CON.KLKN.WW.Y.0021.170921T0600Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 844 PM PDT Wed Sep 20 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * SNOW ACCUMULATIONS...6 to 12 inches at elevations above 7000 feet. 12 to 18 inches are possible in the Ruby and White Pine County Mountains. Up to 3 inches between 6000 and 7000 feet. * SNOW LEVELS...8000 to 9000 feet this evening lowering to 6000 to 7000 feet on Thursday. * IMPACTS...Snow covered roads and poor visibility for mountain passes along I-80 and US-50 above 7000. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous. Periods of whiteout conditions in the Ruby and White Pine County Mountains. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for longer than normal commute times due to slippery roads and limited visibilities. Remember to carry tire chains, extra food and water in your vehicle. Backcountry activities are not recommended until the storm passes. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$
839 WWUS45 KLKN 211031 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service RENO NV 331 AM PDT Thu Sep 21 2017 NVZ031-033>039-220000- /O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 331 AM PDT Thu Sep 21 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TOTAL MOUNTAIN SNOW ACCUMULATIONS...6 to 12 inches at elevations above 7000 feet...except 12 to 18 inches in the Ruby Mountains. * TOTAL VALLEY SNOW ACCUMULATIONS...Up to 3 inches between 6000 and 7000 feet. * SNOW LEVELS...7000 to 8000 feet early this morning lowering to 6000 to 7000 feet through the day. Locally lower snow levels in periods of heavy precipitation. * IMPACTS...Snow covered roads and poor visibility for mountain passes along I-80 and US-50...mainly above 7000. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory means that travel difficulties are expected due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$
896 WWUS45 KLKN 211612 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 912 AM PDT Thu Sep 21 2017 NVZ031-033>039-220415- /O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 912 AM PDT Thu Sep 21 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TOTAL MOUNTAIN SNOW ACCUMULATIONS...6 to 12 inches at elevations above 7000 feet...except 12 to 24 inches in the Ruby Mountains. * TOTAL VALLEY SNOW ACCUMULATIONS...Up to 3 inches between 5500 and 7000 feet. * SNOW LEVELS...7000 to 8000 feet early this morning lowering to 6000 to 7000 feet through the day. Locally lower snow levels in periods of heavy precipitation. * IMPACTS...Snow covered roads and poor visibility for mountain passes along I-80 and US-50...mainly above 7000. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory means that travel difficulties are expected due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$
341 WWUS45 KLKN 212148 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 248 PM PDT Thu Sep 21 2017 ...Winter Weather Advisory continues this evening across portions of eastern and central Nevada. Snow accumlations will generally be confined to grassy surfaces except above 7000 feet, where some accumlation is possible on all surfaces... NVZ031-033>039-220600- /O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Battle Mountain, Emigrant Pass, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Elko, Spring Creek, Carlin, Wells, Ruby Valley, and Pequop Summit 248 PM PDT Thu Sep 21 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TOTAL MOUNTAIN SNOW ACCUMULATIONS...Additional snow accumlation of 3 to 6 inches this evening. Storm total of 6 to 12 inches at elevations above 7000 feet...except 12 to 24 inches in the Ruby Mountains. * TOTAL VALLEY SNOW ACCUMULATIONS...Up to 3 inches between 6000 and 7000 feet. * SNOW LEVELS...6000 to 6500 feet...lowering to 5000 to 5500 feet. * IMPACTS...Snow covered or slushy roads and poor visibility for mountain passes along I-80 and US-50...mainly above 7000 feet. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous as temperatures drop during the evening. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory means that travel difficulties are expected due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$
401 WWUS45 KLKN 220406 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 906 PM PDT Thu Sep 21 2017 NVZ035-220800- /O.UPG.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ /O.NEW.KLKN.WS.W.0007.170922T0406Z-170922T0800Z/ White Pine County- 906 PM PDT Thu Sep 21 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM PDT FRIDAY... The National Weather Service in Elko has issued a Winter Storm Warning for Heavy Snow which is in effect until 1 AM PDT Friday. * SNOW ACCUMULATIONS...Additional snow accumulations of 1 to 3 inches this evening. Storm total snow accumulations of 5 to 11 inches in many valley areas, with a foot or more of snow in the mountains. * IMPACTS...Snow covered or slushy roads and poor visibility are likely through at least midnight before snow showers taper off. Roads may have snow, slush or ice through the night making travel hazardous. Expect some trees to break due to remaining foliage and heavy wet snow. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning means that travel difficulties are on going due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$ NVZ031-033-034-036>039-220600- /O.CON.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 906 PM PDT Thu Sep 21 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TOTAL MOUNTAIN SNOW ACCUMULATIONS...Additional snow accumulation this evening of up to 2 more inches. With a storm total of 6 to 12 inches at elevations above 7000 feet. * TOTAL VALLEY SNOW ACCUMULATIONS...Additional snow accumulations this evening of up to another inch. With a storm total of a trace up to 3 inches between 5000 and 7000 feet. * IMPACTS...Snow covered or slushy roads and poor visibility for mountain passes along I-80. Accumulation of ice on roadways, bridges and overpasses may make travel hazardous as temperatures drop during the evening. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory means that travel difficulties are expected due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$ JR
868 WWUS45 KLKN 220611 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 1111 PM PDT Thu Sep 21 2017 NVZ031-033-034-036>039-220715- /O.EXP.KLKN.WW.Y.0021.000000T0000Z-170922T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 1111 PM PDT Thu Sep 21 2017 ...WINTER WEATHER ADVISORY EXPIRED AT 11 PM PDT THIS EVENING... Shower activity is diminishing across the region late this evening. While some light to locally moderate snow showers will linger into the overnight hours, especially across eastern Elko County mountains and passes, the heaviest snows have ended. As such the Winter Weather Advisory has expired. $$ NVZ035-220800- /O.CON.KLKN.WS.W.0007.000000T0000Z-170922T0800Z/ White Pine County- 1111 PM PDT Thu Sep 21 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY... * SNOW ACCUMULATIONS...Additional snow accumulations of up to 1 more inch in valley areas, and up to 2 more inches in the mountains between 11PM and 1 AM. This will result in storm total snow accumulations of 5 to 11 inches in many valley areas, with a foot or more of total snow for the mountains. * IMPACTS...Snow covered or slushy roads and poor visibility are possible through 1 AM before snow showers taper off. Roads may have snow, slush or ice through the night making travel hazardous. Expect some tree damage due to remaining foliage and heavy wet snow. * For a detailed view of the hazard area, visit http://www.wrh.noaa.gov/map. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning means that travel difficulties are on going due to wintry conditions. Be prepared for slippery roads and limited visibilities, and use caution while driving. For the latest road conditions call 511 or visit http://www.nvroads.com. && $$ JR
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter weather advisory went out at Sep 19, 2:51 AM PDT, 8 minutes earlier.
Area forecast discussion, Sep 19, 2:51 AM PDT, 8 minutes before
Area Forecast Discussion National Weather Service Elko NV 251 AM PDT Tue Sep 19 2017 .SYNOPSIS...As we transition into the Fall season, there is some precipitation in the offing this week. A weak cold front will drag through northern Nevada today bringing the possibility of some light snow at high elevations. Winds will increase again Wednesday and a stronger system Wednesday night and Thursday will likely produce some snow showers near the valley floors with several inches of snow accumulation on the mountains. && .SHORT TERM...Today through Wednesday. A deepening low pressure system is moving through western Canada this morning and a weak short wave lobe extension is trailing through northern Nevada at this hour. KLRX radar shows a couple bands of light precipitation making their way through Elko County. Not very cold yet, temperatures are in the 50s even behind the weak front. The cooler air will move in after daybreak as the nose of a 140kt jet core will pass through northern Nevada today. A stronger system will begin to affect the area Wednesday. Today through Wednesday morning. The current weak trough axis will pass east of the state and the jet flow aloft will lift north. Precipitation from this system will cease as the flow aloft becomes more zonal. High temperatures will range from the 50s across northern Nevada to the 60s across central Nevada. Low temperatures will be in the 30s. Wednesday afternoon through Wednesday evening. A stronger low pressure lobe extending off the Canadian low feature will drop through Washington and Oregon. Winds will increase enough across Humboldt County to warrant a Wind Advisory and by late Wednesday, their will be some frontal bands developing in the diffluent area ahead of the trough axis, in particular Humboldt and Elko Counties. Cloudiness and the onset of precipitation will keep daytime temperatures cool up north however central Nevada could see a bit of pre-frontal warming. As colder air pushes in, snow levels back over Humboldt County will dip to about 6500 feet Wednesday evening. To the east, over Elko County, by the end of the evening snow levels will drop to about 7500 feet. High temperatures will range from the mid 50s across northern Nevada to the 70s across central Nevada. .LONG TERM...Wednesday night through next Monday Models still in very good agreement in a NE to SW orientated cold front moving through Nevada Wednesday night through Thursday. The front's progression slows quite a bit during this time frame and models still indicate some fairly strong frontogenesis taking place with a 120kt 250 mb jet digging into Nevada. The main front should be exiting eastern Nevada by Thursday night. Best rain/snow amounts will be along the front, with periods of showers behind it through Friday as moisture continue to rotate around the low center to our north. Northern Elko County may even still have one last round of showers on Saturday before the system moves east, leaving the region in a cool northerly flow through Monday. Temperatures will lower as 700 mb temperatures drop to -2C to -6C right behind the front and models indicate that they will remain near these temps through Saturday. Snow levels will be dropping throughout the night Wednesday night through early Thursday morning. Due to the growing confidence for accumulations this early in the season, a Winter Weather Advisory has been issued for late Wednesday night through Thursday night for a good portion of the CWA. Elevations above 7000 feet may see 6-10 inches of snow with up to 2 inches for elevations below 7000 feet. Highs are generally expected to be in the 50s Thursday and Friday and then warming a couple of degrees each day Saturday through Monday, with lows in the 20s and 30s. && .AVIATION...Look for VFR conditions to continue for all terminals through Wednesday morning. Westerly winds around 20 kts are expected to gust near 30 knots this afternoon KEKO, KWMC, and KELY. More of a northwest wind for KTPH gusting to 25 kts. VCSH for KEKO this morning. Preview for Wednesday night and Thursday: Rain spreading from west to east with lowering CIGs and VIS at times. && .FIRE WEATHER...Showers will taper off today and winds will not be as strong however another low pressure system will bear down on the area Wednesday and Thursday. Winds will be especially gusty across Humboldt County Wednesday as this system approaches. Rain showers will be developing Wednesday and snow levels will dip to about 6000 feet by Thursday. Several inches of snow accumulation is expected above 6000 feet, especially across the terrain of Elko and White Pine Counties. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 11 PM Wednesday to 11 PM PDT Thursday for Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Wind Advisory from noon to 9 PM PDT Wednesday for Humboldt County. && 92/90/90/92
Hazardous weather outlook, Sep 18, 2:15 PM PDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 215 PM PDT Mon Sep 18 2017 NVZ030-031-033>041-192115- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 215 PM PDT Mon Sep 18 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAYS ONE and TWO...Monday evening through Tuesday. A strong winter-like system will develop over southern Canada part of which will drop southwest into the Great Basin. Increasing clouds will invade Nevada and isolated showers or thunderstorms the far northern part of the state. .DAYS THREE THROUGH SEVEN...Wednesday through Monday This winter-like system will deepen with Wednesday being the last mild day. A cold front will cross the state Thursday, bringing highs down the 40s and 50s most places and lows in the 20s and 30s through Saturday. Snow will develop over the higher terrain of central and northern Nevada Thursday and could even produce a dusting or mix of rain and snow as low as 5600 feet in northern valleys....6000 feet in central valleys. Mountains above about 8000 feet could see a few inches by Friday and some higher ridges as much as six inches. If you are planning on travel, work, or play in the higher country Thursday or Friday, have a plan B. The snows could affect your plans. A snow advisory may be issued for this period. A slow warming and drying trend starts Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:47 AM PDT | Wind Advisory | LKN | Humboldt | 41 hr |
Nearby
Winter Weather Advisories in Nevada, 2017Every winter weather advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.